MAUDE Adverse Event Report: Synthes GmbH 3.2MM WIRE GUIDE SLEEVE; Orthopedic Manual Surgical Instrument

Synthes GmbH 3.2MM WIRE GUIDE SLEEVE; Orthopedic Manual Surgical Instrument
Catalog Number 03.037.018
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11.Additional manufacturer narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that the stepped ream for tfna helical blade and screw was used during insertion of a tfna nail.During preparation for the proximal locking portion of the case, the 10 mm cannulated drill bit was used without incident, after which the 6/9 tapered drill bit fractured at the tip in the femoral neck and was described as crumbling like dust after brief contact in the patient.It was also reported that substantial torque was applied to the insertion handle and aiming arm jig to achieve trajectory and reduction, and that the 3.2 guide wire bent during insertion of the lag screw head element.Additional impacted products were the insert handle, 3.2 mm wire guide sleeve, lock insert for aim arm, 3.2 mm trocar, blade/screw guide sleeve, and 125 degree aiming arm.Fragments were generated, retained in the patient, and additional intervention was required to remove the retained fragments.

Brand Name
3.2MM WIRE GUIDE SLEEVE
Common Device Name
Orthopedic Manual Surgical Instrument
Manufacturer (Section D)
Synthes GmbH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
Monument
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
+1(908)386-3534
MDR Report Key50936956
Report Number8030965-2026-09923
Device Sequence Number21213848
Product Code LXH
UDI-Device Identifier10886982070340
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.037.018
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/10/2026
Supplement Date Received by Manufacturer09/30/2026
Initial Report FDA Received Date09/29/2026
Supplement Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown